It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Makai808

Hi.....welcome

My name is Lyn and I am a 57 year old female.
Your story in lots of ways is very much like mine. I am not sure if I can help you at all but just want you to know that I am here for you if you have any questions or I will be here just for support.

I am in chronic pain also. I have neck, shoulder and head pain and also an ongoing headache since 2003. I was told after trying everything humanly possible for this pain by a "TOP Neurosurgeon" that he could "HELP ME". He said that he saw on my xrays that on C5/6 6/7 (Cervical Spine) that I had bone spurs, arthritis and bulging discs. I had a Anterior Cervical Fusion and Discectomy with donor bones and have titanium pins and plates in my neck. I woke up after the operation and still had the exact same pain and never got any better. This was in 2003 and my headache was also still there.

The Neurosurgeon then said "well I guess you have Fibromyalgia" which I did not want to hear!!!! Well in the hospital they gave me morphine and percocets for pain. 6 weeks later or so they changed it to Vicodin because that wasn't as strong and he didn't want me to get addicted. I took that for quite a while and it really didn't touch my pain but I kept on taking it. I went back to my GP after a while and the same exact story as yours as the time went on, he kept on adding and adding different things and the same as you, no ceiling on how much. On my drug plan I could get 365 Vicodin in the mail and when I got this out of my mailbox I felt sick!!!! Anyone could have taken it easily but that is how my plan worked. Also to look at this huge bottle of pain killers made me feel ill. I never took an extra pill and never even took one 5 minutes before I was due to take one. My doc also added "xanax", I was on Vicodin, Oxycodone and Ambien as I never slept and haven't slept properly in 20 years. The Vicodin was eventually only for "breakthru" pain in the afternoon. My system (as I wasn't taking enough for my pain or my body) all of a sudden went into withdrawl automatically and I didn't realize it and either did my doc. He prescribed "Re-quip" for Restless legs. I suffered with that for 6 months until I realized one day that it wasn't Restless Legs it was "withdrawl" and that my pain body needed more!!!!
I automatically decided (like you) that I didn't want to live on Opiates (Pain Killers) any more and with the help of an "addictionologist" I was checked into a "Withdrawl Clinic" in a large hospital. (another whole long terrifying story).
They let me go "cold turkey" 24 hrs. which I "thought" was the worst hell of my life. After that they put you on "Suboxone" and that takes your cravings away for the opiates and it calms you down along with several other prescription drugs they give you to calm you down. You think at that time (and then they let you out and you have your suboxone to take) that you are "drug free". THE HELL IS YET TO COME!!!!!!
When they give you something in the clinic you have to take it because they are trying to help you. Little do you know, until I came home and researched it that you are trading one drug (in your case oxys)for another very addictive drug.
Anyway I am making my story longer. I too with the help of the addictionologist tapered down on the Suboxone. I went from out of the hospital 3 pills /2mgs each down to 2 pills 2mgs. per day almost immediately and with a few weeks down to one 2mg pill per day. I didn't feel any different and then went to see him every 2 weeks and we tapered down from there. Sometimes I didn't feel like I was feeling good enough to taper the next two weeks so he would keep me on the same dosage and sometimes I had to go up a bit.......so you are not any different than I was in that respect. Everyones body re-acts differently and you were on a lot of medication for a lot of years and you also had different health issues than I have. We are both going to be, (after going off of "pain killers"), in "chronic pain" and we both have to find something other than addictive medications, that will help with our situations. Well just a bit further with my story and I will stop. (I hope I am not confusing you, I am not the best at writing)!!!!

I tapered down after only a few months to 1/8 of a pill daily to crumbs and I mean just a very tiny almost dot of a crumb. The last "crumb" I took was on Dec. 28 and on Dec. 29 my whole system went into "complete and horrid withdrawl". This lasted for over 3 weeks of pure hell, shaking, feverish, restless crawly horrible legs, diareahh (sp) I couldn't sleep for a second. I might have had 10 hours sleep in 3 1/2 weeks if that. I am finally feeling not so bad...but am in chronic pain and am working on several things with doctors and they all know that I do not want "addictive pain medications". I am now in the process of on Monday (next week) I am getting the "nerves in my neck burnt" or killed under radio frequency on one side only. I have had 2 sets of test shots (facet blocks) already done and it seemed like possibly it might reduce my pain by 40% or maybe even less. The nerves will grow back in after approx. 6 to 9 months and I will have to start all over again.

The reason I am telling you about "suboxone" is maybe someone will suggest you try that next as your tapering is getting harder for you. I think like what I went through that on the sub. near the end it got harder to taper and then when I went off it got worse. I don't know what it is like to taper off of oxys. as they put me on the sub. Some say on these boards that suboxone has saved their lives and that they didn't have as hard of a time as I did but....there are so many people that say the same as me....So read up on suboxone if they offer it to you. Know your facts and also at the top of the boards type in at the search bar "Suboxone Withdrawl" and you will see what people have gone through with that. My story is on there also!!!!

I am sorry this is long, I feel your pain and am here to support you and just know that some people have to taper longer or slower than others. You have been through soooo much in your short life and it isn't fair at all. There is apparently a recipe at the top of the boards for withdrawl and they say it helps a lot so maybe read up on that post. I know you aren't in withdrawl but when you go off completely I am sure you must know by now that you will have to go through some kind of withdrawl!!! (I don't want to scare you and I am not an expert but am trying to help as I have just been through it).

Take care and if I can help in any way please let me know. I am sending you a healing hug from one chronic pain person to another. These boards are fantastic and everyone on here is fantastic and they will answer your posts whether they can help or not, even just for moral support. Again take care!!!

Lyn :angel::angel:





All times are GMT -7. The time now is 03:34 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!